MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000 LA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported ¿2233 b/f probe 3 overflow sensor failure, 2234 b/f probe 4 overflow sensor failure, 2235 b/f probe 1 suction failure and wu b/f separation failure" during daily checks and patient processing on the aia-2000 analyzer.A technical support specialist instructed the customer to verify the probes were not switched and tips were secure; no issues were observed.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for beta human chorionic gonadotropin (bhcg) and human chorionic gonadotropin (hcg).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issues by reviewing the error log.The fse visually inspected b/f probe 1, probe 3, and probe 4; noticed excess waste buildup in the tubes leading to the waste valves and cleaned it.The fse verified the resolution by successfully performing a daily check and quality control (qc) without error and within acceptable range.The customer called back the following day and error 2235 b/f probe 1 suction failure returned.An fse was dispatched again to address the reported event.The fse confirmed the issues by reviewing the error log.The fse primed the b/f wash probes and replaced the 2-way solenoid valve for b/f wash probe #1.In addition, the fse cleared the clogged waste tubing for wash probe #1 and replaced wash probe #1.The resolution was verified by running controls without errors.No further action required by field service.The aia-2000 analyzer is functioning as expected.A 13-month complaint and service history review through the aware date of event for similar complaints was performed for serial number (b)(6).There were no similar complaints identified during the search period.The aia-2000 operator's manual under appendix 4: error messages states the following: [2233] b/f probe 3 overflow sensor failure cause: the overflow sensor is detecting liquid continuously.Solution: clean b/f probe 3.(see chapter 9, "maintenance") if retry fails, contact tosoh service center or local representatives.[2234] b/f probe 4 overflow sensor failure.Cause: the overflow sensor is detecting liquid continuously.Solution: clean b/f probe 4.(see chapter 9, "maintenance") if retry fails, contact tosoh service center or local representatives.[2235] b/f probe 1 suction failure.Cause: the overflow sensor detected liquid after washer suction action was completed.The measurement result will be flagged (wu flag).Solution: clean b/f probe 1.(see chapter 9, "maintenance") if retry fails, contact tosoh service center or local representatives.Wu flag: cause: indicates b/f separation failure.Solution: perform maintenance of b/f wash probes by referring to ¿chapter 9: maintenance.¿ if this fails to resolve the problem, contact tosoh service center or local representatives.The most probable cause of the reported event was due to clogged waste tubing, failures of wash probe 1 and 2-way solenoid valve.
 
Additional Manufacturer Narrative
The 2way solenoid valve and washing probe assembly were returned to the tosoh warehouse per the tracking information provided, however the part(s) could not be located by the instrument service center (isc) personnel.Due to the returned part(s) being lost in transit, a product evaluation could not be completed.

Brand Name
AIA-2000
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key22771974
Report Number3004529019-2025-00006
Device Sequence Number9574698
Product Code KHO
UDI-Device Identifier04560189284623
UDI-Public04560189284623
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000 LA
Device Catalogue Number022101
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown